Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 97, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 30, 2008, 3:51 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:51 AM EST (08:51 UTC)
- Expired
- Dec 30, 2008, 10:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
593 WHUS71 KCLE 300851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST TUE DEC 30 2008 LEZ144>149-301500- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ /O.NEW.KCLE.SC.Y.0097.081230T0851Z-081230T1500Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS AND WAVES WILL QUICKLY SUBSIDE LATER THIS MORNING AS HIGH PRESSURE SETTLES OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-164>169-301000- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THIS MORNING BUT SHOULD REMAIN BELOW GALE FORCE. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$ LEZ142-143-301000- /O.CAN.KCLE.SC.Y.0096.000000T0000Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO SUBSIDE TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 11:02 PM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Dec 29, 11:02 PM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1102 PM EST MON DEC 29 2008
.SYNOPSIS...
THE COLD FRONT ASSOCIATED WITH A FAST MOVING CLIPPER HAS PUSHED
EAST OF THE AREA. A RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING
INTO THE REGION LATE TONIGHT AND CONTINUE THROUGH TUESDAY. ANOTHER
CLIPPER IS EXPECTED TO TRACK THROUGH NORTHERN OHIO TUESDAY NIGHT
AND EARLY WEDNESDAY. HIGH PRESSURE BUILDS OVER THE AREA FOR
THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
LOW PRESSURE MOVING QUICKLY ACROSS NORTHERN GREAT LAKES THIS
EVENING...AND ASSOCIATED COLD FRONT ALREADY PUSHED THROUGH THE
FORECAST AREA. FOR MOST PART...FORECAST GOING WELL WITH WINDS OVER
PAST FEW HOURS PICKING UP WITH THE PASSAGE OF THE FRONT AND
GUSTING AROUND OR JUST A BIT OVER 45 MPH REACHING LOWER END
CRITERIA FOR GUSTS WITH WIND ADVISORY. AS MENTIONED IN THE WIND
ADVISORY EXPECTING GUSTY WINDS TO BEGIN DIMINISHING AFTER MIDNIGHT
ACROSS THE ADVISORY AREA EXCEPT FOR IMMEDIATE LAKESHORE LOCATIONS
WHERE W-NW WINDS OFF THE LAKE WILL ALLOW FOR SOME HIGH GUSTS.
HIGH PRESSURE BEGINS BUILDING INTO THE AREA LATE TONIGHT ALLOWING
WINDS TO DIMINISH FROM SW-NW THROUGH REMAINDER OF OVERNIGHT.
AS FOR REMAINDER OF FORECAST LOWS OVERNIGHT LOOK GOOD AND FOR CLDS
MENTIONED MOSTLY CLOUDY TO CLOUDY ACROSS NE OH/NW PA. FOR
REMAINDER OF AREA WENT VARIABLE CLOUDINESS AS THERE WILL BE SOME
CLEARING FOR A PERIOD OVERNIGHT...THEN HIGHER CLOUDS OVER MN AND
IA SPREAD EAST LATE OVERNIGHT OVER THE AREA.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
SHORT LIVED HIGH PRESSURE TUESDAY AND ALREADY TRANSITION TO NEXT
SYSTEM WILL TAKE PLACE. WARM AIR ADVECTION WILL ONGOING AND HAVE
TEMPS AGAIN REACHING TO AROUND 40.
NEXT CLIPPER WILL TAKE A MORE SOUTHERN TRACK THAN TONIGHTS AND
TODAYS MODELS NOW TAKE IT ACROSS NORTHERN OHIO INSTEAD OF ACROSS
THE LAKE. PREFERRED AREA FOR BEST ACCUMULATING SNOWS WOULD BE
NORTH OF THE TRACK OF THIS LOW...SO HAVE INCREASED POPS AND HAVE
SOME LIGHT ACCUMULATING SNOW FOR NORTHERN COUNTIES TUESDAY NIGHT.
LAKE EFFECT SNOW SHOWERS ON THE BACKSIDE OF THIS SYSTEM FOR
WEDNESDAY INTO WED EVENING...BUT HIGH PRESSURE RIDGE ACROSS
SNOWBELT BY THURSDAY MORNING. TEMPS WEDNESDAY WILL BE SUPPRESSED
BY COLD AIR ADVECTION IN THE 20S...POSSIBLY EVEN FALLING A FEW
DEGREES DURING THE DAY...AND TEENS LIKELY FOR WEDNESDAY NIGHT WITH
HIGH PRESSURE. BREEZY TUE NIGHT AND WED.
HIGH PRESSURE AND WARM AIR ADVECTION FOR THURSDAY. FAIR WEATHER
WITH TEMPS ATTEMPTING TO REACH THE FREEZING MARK MOST PLACES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAST FLOW TO BRING A FEW RAPID FIRE SYSTEMS THROUGH THE FORECAST
AREA DURING THE EXTENDED PERIOD. BOTH GFS AND ECMWF SHOW A CLIPPER
SYSTEM MOVE TOWARD THE REGION LATE THURSDAY NIGHT INTO FRIDAY. AT
THIS TIME TEMPS APPEAR TO BE COLD ENOUGH FOR ALL SNOW. IT IS
POSSIBLE TO GET A MIX RAIN/SNOW IN THE SOUTH. BOTH MODELS SHOW A
TAP ON GULF MOISTURE IN ADVANCE OF THE SYSTEM. IT IS MOVING
QUICKLY BUT SHOULD HAVE ENOUGH MOISTURE TO DUMP A FEW INCHES OF
SNOW. LAKE EFFECT SNOW SHOWERS SHOULD DEVELOP FRIDAY NIGHT INTO
SATURDAY AS 850 MB TEMPS < -12 C MOVE OVER THE LAKES. ECMWF IS
MUCH MORE AGGRESSIVE WITH THE WRAP AROUND MOISTURE ON THE SYSTEM
WHICH WOULD INDICATE MORE WIDE SPREAD SNOW. BOTH MODELS SHOW A
MUCH WEAKER CLIPPER MOVING INTO THE REGION ON SUNDAY. SNOW SHOWERS
WILL REMAIN IN THE FORECAST FOR ALMOST ALL AREAS THIS WEEKEND WITH
HIGHER PROBABILITIES IN THE LAKE EFFECT AREAS.
&&
.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
COLD FRONT NOW INTO CENTRAL PA. EXPECT 2.5-3.5 KFT CIGS TO SCATTER
FROM THE WEST...AND WINDS GRADUALLY WEAKEN FROM THE WEST. MID
LEVEL DECK OF OVC080-100...CURRRENTLY OVER IA...WILL SPREAD OVER
THE AREA BY MID MORNING. BUT CLOUDS WILL CONTINUE TO THICKEN AND
LOWER THROUGH THE DAY AHEAD OF A LOW PRESSURE SYSTEM THAT WILL
MOVE ACROSS OHIO TUESDAY NIGHT.
SNOW WILL SPREAD OVER THE AREA TUESDAY NIGHT AHEAD OF THE LOW
PRESSURE SYSTEM...ALTHOUGH MODELS DIFFER ON THE EXACT TRACK AND
TIMING OF THE LOW. RIGHT NOW LOOKS LIKE SNOW TO DEVELOP TOWARD
MIDNIGHT WITH ONE OR 2 INCHES POSSIBLE BY DAYBREAK WEDNESDAY. LAKE
EFFECT SNOW TO DEVELOP WEDNESDAY AS 850 TEMPS DROP TO -18C. THIS
LAKE EFFECT EVENT WILL EFFFECT MOST OF NORTHEAST OHIO AND NOT BE
CONFINED TO THE SNOWBELT...SINCE THERE WILL BE A NORTHWESTERLY
FLOW OFF THE LAKE. EVENT WILL BE SHORT LIVED AS HIGH PRESSURE WILL
MOVE ACROSS THE AREA THURSDAY.
EXPECT MORE SNOW THURSDAY NIGHT AND FRIDAY. A COLD FRONT WILL
MOVE THROUGH THURSDAY NIGHT..THEN A SECOND MUCH COLDER FRONT WILL
PUSH THROUGH FRIDAY EVENING. GET A BREAK FROM THE SNOW DURING THE
WEEKEND AS HIGH PRESSURE MOVES ACROSS THE AREA SATURDAY.
&&
.MARINE...
A COLD FRONT WILL MOVE ACROSS THE LAKE THIS EVENING. WINDS ARE
EXPECTED TO BECOME WEST TO NORTHWEST AND INCREASE TO LOW END GALES
BEHIND THIS FRONT. HAVE DECIDED TO ADD WESTERN LAKE ERIE TO THE
GALE WARNING AS WELL. WINDOW FOR THE GALES WILL BE RELATIVELY SHORT
LIVED...GENERALLY LESS THAN THREE HOURS. WINDS SHOULD DIE DOWN
QUICKLY IN THE WEST AFTER MIDNIGHT. SINCE THE STRONG WINDS WILL BE
SHORT LIVED LOW WATER LEVELS ARE NOT EXPECTED TO BE A PROBLEM IN THE
WESTERN BASIN. DO EXPECT THE WINDS TO SHIFT SOME OF THE EXISTING
ICE FIELDS AROUND. EAST TO SOUTHEAST FLOW WILL DEVELOP BY LATE
TUESDAY AHEAD OF THE NEXT STORM SYSTEM. BY DAYBREAK WEDNESDAY WINDS
WILL BE MODERATE FROM THE NORTH TO NORTHWEST. NO GALES WILL BE
NEEDED BUT SMALL CRAFT CONDITIONS LIKELY. THINGS WILL QUIET DOWN
FOR THE MIDDLE PART OF THE WEEK. ANOTHER STORM WILL PASS TO THE
NORTH AT THE END OF THE WEEK AND EXPECTING INCREASING S TO SW FLOW
LATE THURSDAY INTO FRIDAY. WINDS WILL BECOME NW BEHIND ANOTHER COLD
FRONT BY THE START OF THE WEEKEND. AS A SIDE NOTE...EXPECT OPEN
PORTIONS OF WESTERN LAKE ERIE TO REFREEZE THIS WEEK. WATER TEMPS
JUST ABOVE FREEZING AND A COUPLE COLD NIGHTS SHOULD DO THE TRICK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR OHZ011>014-089.
PA...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 AM EST TUESDAY FOR LEZ061-144>149-164>169.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LEZ142-143.
&&
SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...OUDEMAN
LONG TERM...GARNET
AVIATION...DJB
MARINE...KUBINAHazardous weather outlook, Dec 29, 3:42 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 342 PM EST MON DEC 29 2008 OHZ011>014-089-PAZ001>003-301300- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 342 PM EST MON DEC 29 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-301300- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 342 PM EST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-301300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 342 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:20 PM EST | Small Craft Advisory | CLE | 7 hr | |
| Dec 30, 3:16 PM EST | Small Craft Advisory | CLE | 37 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.